Making a Mistake While High on Vicodin

Making a Mistake While High on VicodinThe National Survey on Drug Use and Health conducted by the Substance Abuse and Mental Health Services Administration (SAMSHA) shows that the use of Vicodin has increased from 6 million users in 2000 to over 20 million in 2006. The reason that Vicodin is so often prescribed is because it is effective as short-term treatment for moderate to severe pain. Vicodin is a combination of two pain relievers. These are acetaminophen, commonly known by the trade name Tylenol, and hydrocodone, a synthetic opiate. Hydrocodone works in the brain to change how your body feels and responds to pain, while acetaminophen facilitates pain relief and reduces fever.

Vicodin’s Impact on a Person

Vicodin is a drug whose negative side effects increase the longer the drug is consumed. Initially a person may experience the following:

  • Feeling anxious, dizzy or drowsy
  • Nausea, vomiting, upset stomach or constipation
  • Headache
  • Mood changes
  • Blurred vision
  • Loss of appetite
  • Ringing in your ears
  • Itching
  • Dry mouth

These side effects occur because the body is attempting to deal with the impact of the drug and the toxins of the drug in the body. As use continues, more severe side effects such as the following may be experienced:

  • Shallow breathing, slow heartbeat
  • Feeling light-headed, fainting
  • Confusion, fear, unusual thoughts or behavior
  • Seizure
  • Problems with urination
  • Dark urine or clay-colored stools
  • Jaundice

While experiencing a Vicodin high and the associated side effects, you are more susceptible to making mistakes.

Vicodin-Induced Mistakes

When people are thinking clearly, have control of their coordination and have a clear emotional state, they still make mistakes. When you decrease a person’s ability to think clearly, coordinate movement and manage moods, the potential for mistakes increases. Because Vicodin affects your emotional, physical and mental capabilities, it does not allow you to make the best choices.

Treatment for Vicodin Addiction

Vicodin is effective in treating significant pain, but many people also like the feeling they get when they are taking Vicodin. When a person decides to stop taking Vicodin, he or she may experience anxiety, flu-like symptoms, pain and other physical discomfort. When that occurs, he or she may make another Vicodin-induced mistake and resume the use of the drug. Discontinuing Vicodin is needs to be managed by a physician. If you are in the early stages of Vicodin use, talk to your doctor about effective ways of weaning off the medication. If you feel you have become addicted to Vicodin, your best course of action is to seek inpatient drug rehab which can help you detox in a medically supervised setting and help you learn more effective ways to reduce pain and manage your feelings and behaviors.

Learn More about Vicodin Treatment Programs

Don’t continue to make mistakes through Vicodin abuse. If you need assistance finding the right treatment program for your Vicodin addiction, call our toll-free helpline today. We are available 24 hours a day to answer any questions you may have about Vicodin abuse or addiction, and we can help you find real and effective solutions to mistakes made while high.